MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8726
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a heart case on an unknown date and suture was used.It was reported that the suture needle unexpectedly popped off from the suture.The case was completed with another suture.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: it was received for analysis thirty-one unopened samples of product code m8726, lot mph780.During the visual inspection of thirteen samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.It was received for analysis an empty overwrap, three empty folder and eight dispensed needle-sutures of product code m8726, lot mph780.During the visual inspection of the samples, the swage and attachment area were noted to be as expected.The sutures were examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.A manufacturing record evaluation was performed for the finished device batch mph780-m8726 and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Specific number of needles that pulled off the suture during this case? how many cases experienced needle pulling off suture?.

Brand Name
PRLNE BLU 4X24IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8614324
Report Number2210968-2019-81440
Device Sequence Number3019938
Product Code GAW
UDI-Device Identifier10705031045927
UDI-Public10705031045927
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2023
Device Catalogue NumberM8726
Device Lot NumberMPH860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/12/2019
Patient Sequence Number1